Article Text

PDF
Letter
Topical rectal beclomethasone dipropionate treatment for the prevention of radiation-induced bleeding
  1. Lorenzo Fuccio1,
  2. Alessandra Guido2
  1. 1Department of Clinical Medicine, S.Orsola-Malpighi Hospital, University of Bologna, Bologna, Italy
  2. 2Division of Radiation Oncology, S.Orsola-Malpighi Hospital, University of Bologna, Bologna, Italy
  1. Correspondence to Dr Lorenzo Fuccio, Department of Clinical Medicine, S.Orsola-Malpighi Hospital, University of Bologna, Via Massarenti 9, 40138 Bologna, Italy; lorenzofuccio{at}gmail.com

Statistics from Altmetric.com

We read with great interest the recently published guideline on the management of gastrointestinal problems after cancer treatment.1 Dr Andreyev and coworkers provide a detailed and highly exhaustive literature review and a very useful practice guidance that will change and substantially improve the current approach to the management of radiation-induced gastrointestinal side effects.

We totally agree that in case of rectal bleeding from radiation-induced telangiectasia after pelvic radiotherapy, application of corticosteroid enemas, although very frequently prescribed, does not provide any beneficial effect.

The development of chronic toxicity is, at least …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.